Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

August 30, 2021Madison County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 30, 2021, 12:38 PM CDT for Madison County, Mississippi. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2021, 12:38 PM CDT (17:38 UTC)
Expired
Aug 30, 2021, 1:00 PM CDT
In force
22 min
Issued by
NWS Jackson, MS
Hail
0.00 in
Wind
40

County Madison County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 55 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
547 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

521 
WWUS84 KJAN 301738
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
1238 PM CDT Mon Aug 30 2021
 
MSZ043-301800-
Madison MS-
1238 PM CDT Mon Aug 30 2021

...A heavy rain band will impact portions of northeastern Madison 
County through 100 PM CDT...

At 1237 PM CDT, Doppler radar was tracking a heavy rain band over 
Camden, or 16 miles northeast of Canton, moving northwest at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Cameron and Camden. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this rain band and may 
lead to localized flooding. Do not drive your vehicle through 
flooded roadways.

&&

LAT...LON 3263 8974 3277 9003 3279 9002 3283 9002
      3283 9000 3288 8997 3288 8991 3279 8973
      3263 8973
TIME...MOT...LOC 1737Z 152DEG 25KT 3276 8981 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 30, 8:44 AM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Aug 30, 8:44 AM CDT, 3 hours 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
844 AM CDT Mon Aug 30 2021

...TROPICAL STORM IDA MOVING NORTHWARD BRINGING IMPACTS TO THE AREA
TODAY...

.UPDATE...

Updated for morning discussion.

&&

.DISCUSSION...

No changes at this hour for the Tropical Storm Ida impacts to our
region, but the short-term forecast elements have been updated
with latest guidance to match trends in observations. Strong gusty
winds and periods of heavy rainfall associated with Ida will
continue to cause power outages and areas of flash flooding
through today and into tonight. Ida is slowly moving northward,
increasing the risk for flash flooding for locations that remain
beneath a rain band for an extended period of time. As threats
gradually diminish today, Tropical Storm Warning products may be
replaced with Wind Advisory products where necessary. The threat
for gusty gradient winds will continue into Tuesday morning as Ida
continues to weaken and lift northeast. /NF/

Prior discussion below:

Today through Tuesday night...

Tropical Storm Ida has been very slowly moving north out of
Louisiana and into Mississippi overnight. The system looks rather
lopsided on both satellite and radar as the bulk of the impacts
remain on the eastern side of the system. Drier air has impeded the
western side of the cyclone. Ida will continue to track north and
then eventually turn to the northeast as it tracks around the upper
ridge through the day. Ida will then get picked up by an approaching
trough on Tuesday and exit the region through Tuesday night.

The main concerns for today will remain tropical storm force winds
and then some flooding concern. As Ida moves north into the southern
part of the forecast area, tropical storm force winds will be
possible through the morning and as the center moves north. This
will bring potential for downed trees and power lines across
portions of the region, especially for locations across southern
Mississippi. As the storm continues to decay, winds should improve
further north and northeast through the CWA later this afternoon
into tonight. In terms of Tropical Storm Warnings, will trim some
locations on the western side out of the warnings, particularly the
Louisiana parishes which will be furtherest from the center of
circulation but will put these into a Wind Advisory. At some point
the Tropical Storm Warning in the northeast will likely transition
to a Wind Advisory as the threat for tropical storm winds diminish
but gusty winds remain.

Another concern will be rainfall. The best chances for rain will be
from roughly the I-55 corridor and east. Here, four to eight inches
will be possible with locally higher amounts possible. This higher
amount will especially be the case in the southeast as the center of
circulation moves to the north and models indicate a trailing axis
of precipitation later this afternoon into tonight. Further to the
west, given the drier air affecting the symmetry of the system, the
rainfall amounts are less in this area. Will adjust the hazard
graphics/HWO to limit the elevated threat from I-55 and east, with
some limited risk of flooding between this and the MS River, with no
threat basically west of the river.

The last threat will be from tornadoes. There remains some risk
early this morning as Ida's bands push onshore still. Some of the
better risk looks to be across portions of far eastern
Mississippi(southeast along the I-59 corridor) and into Alabama,
where the better helicity will occur today. Once the center pushes
north, it may be tougher to get tornadoes on the southeast side of
the storm so the better risk and helicity would shift north, but the
storm will also be decaying more. A slight risk will be in effect
for southeast Mississippi with a modified marginal risk for
locations generally along and east of the I-55 corridor as well for
today.

The center of Ida should be across north central to northeast
Mississippi later tonight with some trailing rainfall. Improved
conditions should occur tomorrow as Ida gets picked up by the upper
trough. Lingering convection could occur Tuesday afternoon across
southern areas of the forecast area. Temperatures will be cool with
rain and clouds affecting the region. /28/

Wednesday into early next week ...

With a remnant weakness in the upper pattern having been reinforced
by a since departed Ida, midweek will see a return to more seasonal
weather. As a front moves into the area, temperatures late week will
likely be marginally below climatological means and rain chances
will be a bit below normal with only widely scattered showers
possible. The drier air behind the front should allow for noticeably
cooler overnight temperatures for a night or two in addition to the
somewhat lowered rain chances behind the frontal boundary. We see a
moistening and warming trend as upper troughing begins to be
replaced by ridging moving in from the plains states as we approach
the weekend. By Saturday into Sunday, near normal temperatures,
humidity, and scattered afternoon and evening showers and storms
make a return. With upper height anomalies in the +1 to +2 dam range
some heat stress concerns are possible during this period and beyond
but given the forecast range and inherent uncertainty any
specificity in regards to forecast products will be assessed on
later forecast cycles. /86/

&&

.AVIATION...
06Z TAF discussion:
Aviation will be rather messy today as Hurricane Ida continues to
track inland. Rain bands will continue to affect the region
overnight. As we move through the day today, additional rainfall
will occur but the main concern will be from gusty winds.
Sustained winds of 20kts with gusts of 30 to 50kts will occur
through the day as the storm moves through. Flight categories will
generally be MVFR to IFR through the day and aviation is strongly
discouraged until conditions improve. Much of the rain will affect
locations along and east of the core of Ida as it moves north
through the region today. The strongest winds should be near the
core of the system. The remnants will be exiting the region after
06Z Tuesday and conditions should begin to improve from south to
north through Tuesday. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       77  71  85  71 / 100  84  51  13
Meridian      77  71  82  69 / 100  93  70  22
Vicksburg     78  72  89  73 / 100  62  25  10
Hattiesburg   80  73  88  73 / 100  84  59  17
Natchez       77  71  89  72 / 100  44  27  12
Greenville    78  71  87  71 / 100  75  27   6
Greenwood     78  71  84  69 / 100  88  53  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Tuesday morning for MSZ025>033-035>039-
     042>066-072>074.

     Tropical Storm Warning for MSZ026>066-072>074.

     Wind Advisory until 7 PM CDT this evening for MSZ018-019-025.

LA...Tropical Storm Warning for LAZ008-009-016-025-026.

     Wind Advisory until 7 PM CDT this evening for LAZ007-015-023-024.

AR...Wind Advisory until 7 PM CDT this evening for ARZ074-075.

&&

NF/HJS/28/CME
Hazardous weather outlook, Aug 30, 5:15 AM CDT, 7 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
515 AM CDT Mon Aug 30 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-040-311015-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Washington-Issaquena-
515 AM CDT Mon Aug 30 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, northwest Mississippi, and west
central Mississippi.

.DAY ONE...Today and Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today through Tonight

Wind gusts up to 45 mph will be possible today as Tropical Storm
Ida moves through the region. This will bring down some trees and
power lines across the region, which could lead to some power
outages and roads blocked.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

MSZ029>033-037>039-044>046-311015-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee-
Leake-Neshoba-Kemper-
515 AM CDT Mon Aug 30 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today through Tonight

As Tropical Storm Ida moves through the region, isolated tornadoes
may be possible in embedded rain bands. In addition, rainfall
amounts of four to eight inches will be possible with isolated
higher amounts. This could lead to areas of flash flooding.
Finally, winds up to 45 mph will be possible today which could
bring down trees and power lines, leading to power outages and
roads blocked in some locations.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)
(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ026>028-036-311015-
Grenada-Carroll-Montgomery-Holmes-
515 AM CDT Mon Aug 30 2021

This hazardous weather outlook is for portions of central
Mississippi, and north central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

FLOODING
THREAT...Limited
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today through Tonight

As Tropical Storm Ida moves through the region, isolated tornadoes
may be possible in embedded rain bands. In addition, rainfall
amounts up to four inches will be possible with isolated higher
amounts. This could lead to localized flash flooding. Finally,
winds up to 45 mph will be possible today which could bring down
trees and power lines, leading to power outages and roads blocked
in some locations.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)
(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ025-035-041-311015-
Leflore-Humphreys-Sharkey-
515 AM CDT Mon Aug 30 2021

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and west central
Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today through Tonight

As Tropical Storm Ida moves through the region, rainfall amounts
up to four inches will be possible with isolated higher amounts.
This could lead to localized flash flooding. In addition, winds
up to 45 mph will be possible today which could bring down trees
and power lines, leading to power outages and roads blocked in
some locations.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

MSZ042-047-048-053-054-059-061-311015-
Yazoo-Warren-Hinds-Claiborne-Copiah-Jefferson-Franklin MS-
515 AM CDT Mon Aug 30 2021

This hazardous weather outlook is for portions of central
Mississippi, southwest Mississippi, and west central Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today through Tonight

As Tropical Storm Ida moves through the region, rainfall amounts
up to four inches will be possible with isolated higher amounts.
This could lead to localized flash flooding. In addition, winds
up to 60 mph will be possible today which will bring down trees
and power lines, leading to power outages and roads blocked in
some locations.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

MSZ043-049-050-055-062-063-311015-
Madison MS-Rankin-Scott-Simpson-Lincoln-Lawrence-
515 AM CDT Mon Aug 30 2021

This hazardous weather outlook is for portions of central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today through Tonight

As Tropical Storm Ida moves through the region, isolated tornadoes
may be possible in embedded rain bands. In addition, rainfall
amounts of four to eight inches will be possible with isolated
higher amounts. This could lead to areas of flash flooding.
Finally, winds up to 60 mph will be possible today which will
bring down trees and power lines, leading to power outages and
roads blocked in some locations.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)
(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ051-052-056>058-064>066-072>074-311015-
Newton-Lauderdale-Smith-Jasper-Clarke-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
515 AM CDT Mon Aug 30 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today through Tonight

As Tropical Storm Ida moves through the region, isolated tornadoes
may be possible in embedded rain bands. In addition, rainfall
amounts of four to eight inches will be possible with isolated
higher amounts. This could lead to areas of flash flooding.
Finally, winds up to 60 mph will be possible today which will
bring down trees and power lines, leading to power outages and
roads blocked in some locations.

(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)
(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

MSZ060-311015-
Adams-
515 AM CDT Mon Aug 30 2021

This hazardous weather outlook is for portions of southwest
Mississippi.

.DAY ONE...Today and Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today through Tonight

As Tropical Storm Ida moves through the region, winds up to 60
mph will be possible today which will bring down trees and power
lines, leading to power outages and roads blocked in some
locations.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

28

&&

...HAZARD LEGEND...

*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
 or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Aug 30, 10:50 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1050 AM CDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     TROPICAL STORM   2 NNW HAZLEHURST        31.89N 90.41W
08/30/2021                   COPIAH             MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN COUNTYWIDE, STARTING
            BETWEEN 4-5 AM. REPORTED BY EMERGENCY
            MANAGEMENT.

&&
Local storm report, Aug 30, 11:06 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1106 AM CDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TROPICAL STORM   1 NNW KIRBY             31.52N 90.98W
08/30/2021                   FRANKLIN           MS   EMERGENCY MNGR

            TREES DOWN COUNTY WIDE WITH NUMEROUS ROADS
            CLOSED OR IMPASSABLE. POWERPOLES AND
            TRANSMITTERS WERE ALSO DOWN. REPORTED BY
            EMA. THERE WERE WIDESPREAD POWER OUTAGES
            FROM THE POWER COMPANY WEBSITE.

&&
Local storm report, Aug 30, 11:18 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1118 AM CDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TROPICAL STORM   HATTIESBURG             31.31N 89.31W
08/30/2021                   FORREST            MS   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN IN THE
            HATTIESBURG AREA.

&&

NF
Local storm report, Aug 30, 11:20 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TROPICAL STORM   4 SSW MCLAURIN          31.12N 89.25W
08/30/2021                   FORREST            MS   EMERGENCY MNGR

            15 TREES WERE BLOWN DOWN, MOSTLY IN THE
            COUNTY AREAS OUTSIDE OF HATTIESBURG. A FEW
            TREES FELL IN THE HATTIESBURG AREA.

&&

NF
Local storm report, Aug 30, 12:09 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1209 PM CDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     TROPICAL STORM   4 S NORFIELD            31.35N 90.48W
08/30/2021                   LINCOLN            MS   LAW ENFORCEMENT

            SOCIAL MEDIA IMAGE FROM LAW ENFORCEMENT OF A
            TREE BLOCKING I-55. DEPARTMENT OF
            TRANSPORTATION REPORTS PORTIONS OF NORTH AND
            SOUTHBOUND LANES OF I-55 BLOCKED BY TREES
            FROM HIGHWAY 84 TO THE PIKE/LINCOLN COUNTY
            LINE. PORTIONS OF HIGHWAY 51 NEAR BOGUE
            CHITTO WAS BLOCKED BY DOWNED POWER LINES.

&&
Special weather statement, Aug 30, 12:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
1238 PM CDT Mon Aug 30 2021

MSZ043-301800-
Madison MS-
1238 PM CDT Mon Aug 30 2021

...A heavy rain band will impact portions of northeastern Madison
County through 100 PM CDT...

At 1237 PM CDT, Doppler radar was tracking a heavy rain band over
Camden, or 16 miles northeast of Canton, moving northwest at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cameron and Camden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this rain band and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 3263 8974 3277 9003 3279 9002 3283 9002
      3283 9000 3288 8997 3288 8991 3279 8973
      3263 8973
TIME...MOT...LOC 1737Z 152DEG 25KT 3276 8981

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 3:32 AM CDTFlash Flood WarningJANForrest, Lamar, Marion6 hr
Aug 30, 5:35 AM CDTFlash Flood WarningJANLawrence, Lincoln3 hr
Aug 30, 6:00 AM CDTFlash Flood WarningJANCovington, Jefferson Davis4 hr
Aug 30, 6:41 AM CDTFlash Flood WarningJANCopiah, Simpson4 hr
Aug 30, 7:08 AM CDTFlash Flood WarningJANJones4 hr
Aug 30, 8:14 AM CDTFlash Flood WarningJANRankin, Smith4 hr
Aug 30, 8:21 AM CDTFlash Flood WarningJANRankin, Smith4 hr
Aug 30, 8:33 AM CDTFlash Flood WarningJANCovington, Hinds, Jasper, Jones, Rankin, Scott and 2 more4 hr
Aug 30, 3:17 PM CDTFlash Flood WarningJANLauderdale118 min
Aug 30, 4:33 PM CDTFlash Flood WarningJANKemper, Noxubee2 hr
Aug 30, 5:01 PM CDTFlash Flood WarningJANClarke, Lauderdale3 hr

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.